PDA

View Full Version : Pregabalin/ Lyrica...nervous..



leannebr
04-07-2011, 01:21 AM
I have tried Nurontin and it made me VERY aggitated and weird feelings and I was awake all night with the oddest feelings I wont even speak of here. I said I would never try another anti-siezure anti-convulsant med again for pain. Even having told the pain management dr, my surgeon, rheumatologist and my family dr the issue I had with Nutontin, they all still keep pushing on taking Pregabalin/ Lyrica. I'm down right afraid to take it! It's sitting there STARING at me on my kitchen counter every day. I hover around it in pain and pick it up, then remember the long night, read the side effects and possibilities and how you have to be weaned off it, and I put it down and walk away and suffer out the pain. My family dr first kept pushing anti-deppressant drugs so I am leary anyway. I am one of those people I dont want mood altering drugs or anything that messes with my brain chemistry like that. I am a strong believer in the pain is telling you something, listen and care for it. I dont believe a pill to make me happier will fix the SOURCE of the pain. ......Others who have tried Pagabalin/ Lyrica please respond.

Lorz
04-07-2011, 10:11 AM
I, personally, have not taken it, but my brother does. He had a fusion, after a fall out of a tree, and had terrible nerve pain, in his feet. He was hesitant to take it too(heard all the horror stories)but he has done very well on it. He started at a very low dose, and slowly increased it. If you are taking it short term, and have problems with it, you can usually just stop it. It is when you are on it long term, that you have to wean off of it(is what he was told). Hope this helps.

Jacque's Mom
04-07-2011, 10:44 AM
I was put on Lyrica when I had my fusion in December (never had been on it before) and continued it through January. I didn't have any side effects. Since I was only on it for six weeks or so, I just stopped taking it and I was fine. Everyone's body chemistry is different. I hope you find a solution. LYNN

peachrush7
04-07-2011, 10:08 PM
I tried lyrica a few years ago, after my first surgery. It didn't relieve my pain, but I think that may have been because my disc had reherniated a month or two after the surgery (which I didn't realize, thought it was pain from the surgery).

Anyway, I didn't have any bad side effects at all. I didn't take it very long, probably only 4-6 weeks and then just stopped because it wasn't helping. I didn't have anything bad happen when I stopped it suddenly like that.

I am taking gabapentin now, and have amazing relief from it. I would have tried lyrica again, but it's no longer covered by my insurance. I wonder if it would help, now that my nerve is no longer compressed.

I'd say try it, I think just getting SOME relief can really lift your spirits. I know it lifted mine! I was getting really frustrated at around 10 weeks post-op with my horrible residual nerve pain. But as soon as I got relief, my mood was instantly lifted! I also notice I sleep better now. I think breaking the cycle of constant pain can do wonders for your spirit/recovery.

I still have pain, but it's not as bad as w/o the gabapentin. Take if for a week and see.

Hope you get some relief! We're all pulling for you!

leannebr
04-07-2011, 11:58 PM
My prescription is 50mg, a low dose I think. Says 1 one X per day for 4 days, then 2 a day for 4 days, then 3 a day for 4 days..
I took one today about noon. It maybe relieved SOME pain, but not much. I felt very zomby driving home. It was that feeling like I hadnt slept in a while, the eyes burning and super tired feeling. Thats not good for driving, but I had to get home..
I guess I will give it a try again tomorrow. Does, is it supposed to help the 1st time you take it ? or does it take awhile? I guess I can ask the pharmacist. :)

leannebr
04-08-2011, 12:00 AM
You are so nice. :)) Hug.
Who was your surgeon again ?

bluestone
04-08-2011, 09:48 AM
I have been taking Pregabalin (lyrica) for 2 years now.I started taking it pre-surgery for nerve pains and its helped me a lot with nerve pains post-surgery.

The 1st time I took it I felt drunk and couldnt really function but that wore off after a day and I have had no side effects since.
I tend to vary the ammount I take, although I never take the full dose.

Lilysaidwhat
04-08-2011, 09:50 AM
Leanne, you can either call your pharmacist or you can call the 800# of the manufacturer. They will be able to answer your questions better than the pharmacist, more than likely.

Also, if you do have adverse effects, call the 800# so they can have record of it.

leannebr
04-09-2011, 02:37 AM
I have taken it 2 times, 1 tablet 50mg. It doesnt really do anything for me for pain so far, I just feel kind of weird. :)
Called pharmacist to see how long it takes to kick in or help and he said a few days. He didnt sound to sure of that though.
Noticed it says weigh gain as a common side effect... Anyone on that ?